MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SHARPS COLL SLIDE CLOSE CHEMO 9GAL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SHARPS COLL SLIDE CLOSE CHEMO 9GAL; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305064
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that sharps coll slide close chemo 9gal had a damaged/open unit package that compromised sterility.The following information was provided by the initial reporter: "it was reported that the shield was missing causing a needle stick.Event description states: the customer received a box of 100 ea but one of the syringes was open.Product was received and shipped by cardinal in a sealed box from the vendor.Upon re-stocking this product inside the pyxis the box was open and the product taken out to place inside the bin.Once all the product was in the bin the staff pressed down on the product in the bin to compact it inside the bin, when he was pricked by the needle attached to the syringe in the packaging.Please investigate the case and forward a written response including the results of your investigation directly to the customer please contact our customer directly to arrange for a product sample of the defective product to be returned to you directly and for any additional information you may need.If all the product was returned to cardinal health without the customer keeping a sample, please contact our customer service rep (csr) to arrange for the product to be returned to you.Please reference the case number (b)(4) in all correspondence.Customer called back, he stated that no cap was found in the bin, the package was still sealed with cap missing.Also provided lot number 0144957".
 
Additional Manufacturer Narrative
H.6.Investigation: two photos displaying a 10ml syringe with needle attached inside a blister pack from batch 0154957 were received and evaluated.It was observed there was no shield inside the package and there was a tear in the package near the tip of the exposed cannula.The missing shield was rejectable per product specification.Potential root cause for the missing shield defect is associated with equipment failure.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The vision system in place performs 100% inspection for missing shields.It is possible the system was malfunctioning and allowed for a missing shield to pass.
 
Event or Problem Description
It was reported that sharps coll slide close chemo 9gal had a damaged/open unit package that compromised sterility.The following information was provided by the initial reporter: "it was reported that the shield was missing causing a needle stick.Event description states: the customer received a box of 100 ea but one of the syringes was open.Product was received and shipped by cardinal in a sealed box from the vendor.Upon re-stocking this product inside the pyxis the box was open and the product taken out to place inside the bin.Once all the product was in the bin the staff pressed down on the product in the bin to compact it inside the bin, when he was pricked by the needle attached to the syringe in the packaging.Please investigate the case and forward a written response including the results of your investigation directly to the customer please contact our customer directly to arrange for a product sample of the defective product to be returned to you directly and for any additional information you may need.If all the product was returned to cardinal health without the customer keeping a sample, please contact our customer service rep (csr) to arrange for the product to be returned to you.Please reference the case number case-2020-00126306 in all correspondence.Customer called back, he stated that no cap was found in the bin, the package was still sealed with cap missing.Also provided lot number 0144957".

Brand Name
SHARPS COLL SLIDE CLOSE CHEMO 9GAL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10613200
Report Number1213809-2020-00681
Device Sequence Number16795397
Product Code FMI
UDI-Device Identifier30382903050643
UDI-Public30382903050643
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model Number305064
Device Catalogue Number305064
Device Lot Number0154957
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;